Nevirapine induced Stevens-Johnson syndrome: a case report

Ishan B. Patel, Shalini Adiga, Disha J. Shetty, K. L. Bairy

Abstract


Stevens-Johnson syndrome (SJS) is a severe mucocutaneous skin reaction with extensive necrosis and detachment of the epidermis. Nevirapine is one of the high risk agents implicated in development of SJS. Here, we present a case of 27 years old male with HIV infection who was diagnosed to have SJS following administration of nevirapine.


Keywords


Stevens-Johnson syndrome, Nevirapine, HIV

Full Text:

PDF

References


Flexner C. Antiretroviral agents and treatment of HIV infection. In: Brunton L, Chabner BA, Knollman B, editors. Goodman & Gilman's The Pharmacological Basis of Therapeutics. 12th Edition. San Diego: The McGraw-Hill Companies, Inc.; 2011: 1462.

Available from: http://www.naco.gov.in . [Last updated on 2014 Mar 12].

Valeyrie-Allanore L, Roujeau JC. Epidermal necrolysis (Stevens-Johnson Syndrome and toxic epidermal necrolysis). In: Goldsmith LA, Katz SI, Gilchrest BA, Paller AS, Leffell DJ, Wolff K, editors. Fitzpatrick's Dermatology in General Medicine. 8th Edition. New York: The McGraw-Hill Companies, Inc.; 2012: 439-48.

Berger TG. Dermatologic disorders. In: Papadakis MA, McPhee SJ, editors. 2013 Current Medical Diagnosis & Treatment. 52nd Edition. New York: The McGraw-Hill Companies, Inc.; 2013: 134.

Endorf FW, Cancio LC, Gibran NS. Toxic epidermal necrolysis clinical guidelines. J Burn Care Res. 2008;29(5):706-12. [DOI via Crossref]